Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 30, 2017, 5:44 PM CDT for Val Verde County, Texas. It took effect at May 30, 2017, 6:25 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 5:44 PM CDT (22:44 UTC)
- In effect from
- May 30, 2017, 6:25 PM CDT
- Expired
- May 31, 2017, 7:55 AM CDT
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
797
WGUS44 KEWX 302244
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
544 PM CDT Tue May 30 2017
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-311255-
/O.NEW.KEWX.FL.W.0018.170530T2325Z-170531T1255Z/
/CMKT2.1.ER.170530T2325Z.170531T0000Z.170531T0055Z.NO/
544 PM CDT Tue May 30 2017
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Pafford Crossing nr Comstock.
* until Wednesday morning...or until the warning is cancelled.
* At 5:15 PM Tuesday the stage was 4.2 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise above flood stage by 6 pm
Tuesday afternoon before cresting near 5.4 feet around 7 pm Tuesday
evening. The river is expected to quickly fall below flood stage by
8 pm this evening.
* Impact...At 5.0 feet...(1.5 meters), Minor lowland flooding one quarter mile
wide at Pafford Crossing covers most of the right bank. Turbulent flow above
Pafford Crossing to Amistad Reservoir can wash campers, automobiles, and
equipment downstream..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Pafford Crossing 4 5 4.2 Tue 05 PM 2.5 2.3 2.3 2.2 2.2
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$
BMWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 30, 3:08 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 30, 3:08 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 308 PM CDT Tue May 30 2017 .SHORT TERM (Tonight through Wednesday Night)... Ongoing convection will continue to drift east-southeast as semi- persistent MCVs and outflows provide the lift for new convection to develop. There will be an overall reduction in coverage and intensity as diurnal heating ends, and most current activity should die out completely by 03Z. Rainfall will be spotty, but some locations in the Hill Country and San Antonio Metro could receive 1-3 inches of rain. A mid and upper-level low will continue to progress across the Desert Southwest over the next 24 hours. The first shortwave trough rotating around the low is expected to reach the lower Rio Grande by 12Z Wednesday. Mesoscale models, particularly the Texas Tech WRF, HRRR, and experimental HRRR all develop a line of convection or weak MCS over the Sierra Madre, then propagate it eastward ahead of the shortwave trough. This could reach the Rio Grande Plains as early as 09Z, but is more likely closer to 11Z. The low level jet will help maintain this activity through about 15Z...when the climatological diurnal convective lull occurs as the low level jet wanes and before daytime heating ramps up. Additional scattered storms are likely during Wednesday afternoon. && .LONG TERM (Thursday through Tuesday)... The upper low will continue to progress eastward on Thursday, so another day with fairly high PoPs and the potential for localized heavy rain, but not enough coverage nor amounts to require a flash flood watch. The general flow across North America will be relatively zonal starting on Friday, but will low amplitude ripples, and a bit further south than climatologically normal for this coming weekend and into early next week. Given the generally unchanged moist and slightly unstable airmass in place, this implies scattered showers and thunderstorms, but relatively low 20-30 PoPs, each day. Rainfall will be spotty and generally light, but a few spots could receive a few inches of rain from any given storm. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 88 69 85 71 / 30 30 40 70 20 Austin Bergstrom Intl Airport 68 88 69 84 70 / 20 30 40 70 20 New Braunfels Muni Airport 68 86 69 84 70 / 30 30 50 60 20 Burnet Muni Airport 67 84 67 82 68 / 30 40 40 60 20 Del Rio Intl Airport 70 84 69 86 72 / 70 50 60 30 20 Georgetown Muni Airport 67 86 68 84 69 / 30 30 40 60 20 Hondo Muni Airport 69 87 69 86 70 / 70 40 50 50 20 San Marcos Muni Airport 68 87 68 85 70 / 20 30 50 60 20 La Grange - Fayette Regional 69 88 70 86 71 / 20 40 40 70 20 San Antonio Intl Airport 70 87 70 86 71 / 50 30 50 60 20 Stinson Muni Airport 70 87 70 85 71 / 40 30 50 60 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...26 Public Service/Data Collection...33
Hazardous weather outlook, May 30, 4:01 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 401 AM CDT Tue May 30 2017 TXZ171>173-183>194-202>209-217>225-228-310915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 401 AM CDT Tue May 30 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered showers and thunderstorms are forecast through tonight with isolated heavy downpours up to 1 inch possible across parts of the southern Edwards Plateau and Rio Grande. Localized flash flooding can't be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be continued chances for showers and thunderstorms Wednesday through Monday. Best rain chances can be expected Wednesday into Thursday, when locally heavy rainfall and a few strong storms are possible especially across the southwest counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 30, 4:36 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 NNW BALCONES HEIGHTS 29.50N 98.56W
05/30/2017 E0.75 INCH BEXAR TX PUBLIC
MEDIA VIEWER REPORTED DIME SIZED HAIL.
&&
YBLocal storm report, May 30, 4:37 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 W SAN ANTONIO 29.43N 98.50W
05/30/2017 E0.25 INCH BEXAR TX PUBLIC
MEDIA VIEWER REPORTS PEA SIZED HAIL.
&&
YBLocal storm report, May 30, 4:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST 3 ENE CASTLE HILLS 29.53N 98.47W
05/30/2017 M47 MPH BEXAR TX ASOS
WIND GUST AT SAT.
&&
YBLocal storm report, May 30, 4:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 6 S SAN ANTONIO 29.34N 98.47W
05/30/2017 M54 MPH BEXAR TX ASOS
WIND GUST AT SSF.
&&
YBLocal storm report, May 30, 5:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG FLORESVILLE 29.13N 98.16W
05/30/2017 WILSON TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTS TREE DOWN ON POWER
LINE.
&&
YBLocal storm report, May 30, 5:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL FLORESVILLE 29.14N 98.16W
05/30/2017 E0.25 INCH WILSON TX EMERGENCY MNGR
FLORESVILLE EM REPORTS PEA SIZE HAIL.
&&
YBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:32 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 118 min |
| May 29, 9:37 PM CDT | Special Weather Statement | EWX | Kendall | 23 min |
| May 30, 8:05 AM CDT | Special Weather Statement | EWX | Val Verde | 85 min |
| May 30, 12:34 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| May 30, 12:51 PM CDT | Areal Flood Advisory | EWX | Val Verde | 4 hr |
| May 30, 2:44 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
| May 30, 3:18 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
| May 30, 3:39 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 30, 3:56 PM CDT | Special Weather Statement | EWX | Bexar | 49 min |
| May 30, 4:35 PM CDT | Special Weather Statement | EWX | Wilson | 25 min |
| May 30, 4:53 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 52 min |
| May 30, 4:58 PM CDT | Areal Flood Advisory | EWX | Bexar, Wilson | 2 hr |
| May 30, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Karnes, Wilson | 26 min |
| May 30, 6:43 PM CDT | Areal Flood Advisory | EWX | Bexar, Wilson | 62 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.